MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER

OBERDORF SYNTHES PRODUKTIONS GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER
Catalog Number 314.742
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: hrx.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that on (b)(6) 2019, during an unknown procedure, the reamer/ irrigator/ aspirator (ria) drive shaft of the ria system broke while reaming.It was noted no fragments were generated when the device broke.It was a standard situation upon reaming the ria system forward and backward.The surgeon used another ria drive shaft as well as the assembly to successfully complete the procedure.There was a surgical delay of five (5) minutes with no patient consequence reported.Concomitant device reported: ria tube (part/lot unknown, quantity 1); ria medullary reamer heads (part/lot unknown, quantity 1).This report is for an ria drive shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: the drive shaft-minimum 360 mm length for use with ria (part # 314.742) was received with the distal tip broken.This is consistent with the reported complaint condition, thus confirming the complaint.Unknown reamer head and unknown ria assembly was received as concomitant device without any alleged allegations.Upon visual inspection, there is no evidence that this device contributed to the complaint condition, and therefore no additional investigation will be performed on this device.Dimensional inspection: internal diameter of shaft was measured 3.75 mm using gauge pins which is within specification during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Dhr review: the returned device was manufactured in january 12, 2016 at criterion site.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record(s) showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition.The material was reviewed, and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.Conclusion: the complaint condition is confirmed as the ria drive shaft (part # 314.742) was received with the distal tip of the device broken.There is no indication that a design or manufacturing issue contributed to the complaint.No definitive root cause was able to be determined with the provided information.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 314.742.Synthes lot number: 9943612.Supplier lot number: n/a.Release to warehouse date: 12/12/2016.Expiration date: n/a.Supplier: (b)(4), inc.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8441208
Report Number8030965-2019-62145
Device Sequence Number16434861
Product Code HTO
UDI-Device Identifier07611819739192
UDI-Public(01)07611819739192
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.742
Device Lot Number9943612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1